MAUDE Adverse Event Report: ZIMMER BIOMET, INC. AFFIXUS HIP FRACTURE NAIL LAG SCREW 10.5MMX110MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES/TRAUMA

ZIMMER BIOMET, INC. AFFIXUS HIP FRACTURE NAIL LAG SCREW 10.5MMX110MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES/TRAUMA
Catalog Number 814510110
Medical Device Problem Codes Patient Device Interaction Problem (4001); Migration (4003)
Health Effect - Clinical Code Discomfort (2330)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: medical products: item#: 814501080, hfn a/r screw 80mm; lot#: sp1122280f; item#: 814503000, hfn end cap flush; lot#: td1113 b; item#: 814511180; hfn 130 deg 11mm x 180mm; lot#: 748660.G2: foreign: poland.H3: customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial hip fracture surgery approximately seven (7) years ago, subsequently, the patient is able to palpate the lag screw through the skin and this is causing the patient discomfort.The surgeon has recommended that the screw be explanted from the patient.A revision surgery has not been scheduled.Multiple attempts have been made to obtain additional information, but no response has been received.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.The following section was corrected: health effect - impact code, device revision or replacement.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial hip fracture surgery approximately seven (7) years ago, subsequently, the patient is able to palpate the lag screw through the skin and was causing the patient discomfort.The patient underwent a revision surgery on and unknown date and all implants were removed.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
AFFIXUS HIP FRACTURE NAIL LAG SCREW 10.5MMX110MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES/TRAUMA
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18924090
Report Number0001825034-2024-00746
Device Sequence Number6248097
Product Code HSB
UDI-Device Identifier00887868039041
UDI-Public(01)00887868039041(17)260426(10)C1132310A
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K100238
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/26/2026
Device Catalogue Number814510110
Device Lot NumberTC1132310A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer03/26/2024
08/27/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date04/09/2024
08/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown